Nonlocal permittivity from a quasistatic model for a class of wire media
Maslovski , S.
Silveirinha, M. G.
Physical Review B - Condensed Matter and Materials Physics Vol. 80, Nº 245101, pp. 1 - 10, December, 2009.
ISSN (print): 1098-0121
Journal Impact Factor: 3,736 (in 2014)
Digital Object Identifier: 10.1103/PhysRevB.80.245101
A simple quasistatic model applicable to a wide class of wire media is developed that explains strong nonlocality in the dielectric response of wire media in the very long wavelength limit in clear physical terms of effective inductance and capacitance per unit length of a wire. The model is checked against known solutions and found to be in excellent agreement with the results obtained by much more sophisticated analytical and numerical methods. Special attention is given to suppression of the spatial dispersion effects in wire media.